Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 52, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Oct 6, 2008, 6:43 PM CDT for Freestone County, Limestone County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2008, 6:43 PM CDT (23:43 UTC)
- Expired
- Oct 6, 2008, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Freestone County, TX, Limestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 121 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 6:52 PM CDT | TSTM WND GST 60 | 4 W Mexia, TX | WIND GUSTS TO 60 MPH FLOWING INTO STORM WEST OF MEXIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 062343
TORFWD
TXC161-293-070030-
/O.NEW.KFWD.TO.W.0052.081006T2343Z-081007T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT MON OCT 6 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL FREESTONE COUNTY IN NORTH CENTRAL TEXAS...
NORTHERN LIMESTONE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 730 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 8 MILES SOUTHWEST OF TEHUACANA..MOVING NORTHEAST
AT 26 MPH.
* THE TORNADO WILL BE NEAR...
TEHUACANA BY 655 PM CDT...
MEXIA BY 700 PM CDT...
WORTHAM BY 710 PM CDT...
KIRVIN BY 720 PM CDT...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL
THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE
LAT...LON 3154 9668 3168 9674 3179 9655 3187 9636
3172 9625
TIME...MOT...LOC 2343Z 239DEG 23KT 3166 9659
$$
132 follow-up statements
000
WWUS54 KFWD 062358
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT MON OCT 6 2008
TXC161-293-070030-
/O.CON.KFWD.TO.W.0052.000000T0000Z-081007T0030Z/
FREESTONE TX-LIMESTONE TX-
657 PM CDT MON OCT 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTH
CENTRAL LIMESTONE AND WEST CENTRAL FREESTONE COUNTIES...
AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 6 MILES WEST OF
MEXIA...MOVING NORTHEAST AT 26 MPH. STORM SPOTTERS JUST WEST OF
MEXIA OBSERVED INFLOW WINDS OF 50 MPH WITH THIS STORM.
THE TORNADO WILL BE NEAR...
MEXIA AND TEHUACANA BY 705 PM CDT...
WORTHAM BY 715 PM CDT...
KIRVIN BY 725 PM CDT...
EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.
THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL
THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE
LAT...LON 3158 9660 3171 9667 3179 9655 3183 9646
3187 9636 3172 9625
TIME...MOT...LOC 2357Z 239DEG 23KT 3168 9655
$$
13000
WWUS54 KFWD 070007
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT MON OCT 6 2008
TXC161-293-070030-
/O.CON.KFWD.TO.W.0052.000000T0000Z-081007T0030Z/
FREESTONE TX-LIMESTONE TX-
707 PM CDT MON OCT 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTH
CENTRAL LIMESTONE AND WEST CENTRAL FREESTONE COUNTIES...
AT 707 PM CDT...TRAINED WEATHER SPOTTERS REPORTED POWER FLASHES IN
MEXIA WHICH MAY BE ASSOCIATED WITH A TORNADO ON THE GROUND. THIS
TORNADO WAS LOCATED NEAR MEXIA...MOVING NORTHEAST AT 26 MPH.
THE TORNADO WILL BE NEAR...
WORTHAM BY 715 PM CDT...
KIRVIN BY 725 PM CDT...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO
PROTECTION FROM TORNADO WINDS.
THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL
THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE
LAT...LON 3158 9660 3171 9667 3179 9655 3181 9649
3182 9648 3182 9646 3183 9645 3187 9636
3172 9625
TIME...MOT...LOC 0007Z 239DEG 23KT 3171 9649
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 6, 6:22 PM CDT, 21 minutes earlier.
Area forecast discussion, Oct 6, 6:22 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 622 PM CDT MON OCT 6 2008 .AVIATION... 00Z TAFS TIMING OF SHRA/TSRA A BIT OF A CHALLENGE THROUGH THE LATE EVENING HOURS. EXPECT BEST CHANCE FOR PRECIP AT METRO SITES FROM 01 TO 03Z. OFF AND ON SHOWERS ARE EXPECTED NEAR THE WACO TERMINAL THROUGH MUCH OF THE NIGHT...AS SHOWERS DEVELOPING OVER THE HILL COUNTRY MOVE ACROSS CENTRAL TEXAS. COLD FRONT SHOULD PASS TAF SITES NEAR 11Z WITH GUSTY WINDS ACCOMPANYING THE FRONT AND PERSISTING THROUGH TUESDAY. ALSO EXPECT MVFR CIGS BEHIND THE FRONT THROUGH ABOUT 16 TO 17Z. THANKS FORT WORTH CWSU FOR COLLABORATION. && .PREV DISCUSSION... /ISSUED 300 PM CDT MON OCT 6 2008/ 300 PM UPPER LOW CENTERED OVER KANSAS THIS AFTERNOON. ASSOCIATED LIFT CURRENTLY OVER NORTH TEXAS SHOULD BE MOVING EAST OF THE AREA BEFORE NOON TOMORROW. HAVE LIKELY POPS IN THE SOUTH THROUGH NORTHEAST THIS EVENING...BECOMING JUST A BIT OF LINGERING POPS OVER THE FAR EAST AFTER SUNRISE. KEPT THE SHOWERS AND THUNDERSTORM WORDING FOR EVENING...THEN EXPECT PRIMARILY SHOWERS WITH POSSIBLE ISOLATED THUNDER AFTER MIDNIGHT. COLD FRONT SHOULD ENTER NORTHWEST ZONES JUST AFTER MIDNIGHT...AND SWEEP ON THROUGH THE SOUTHEAST ZONES BY EARLY AFTERNOON. IN THE EXTENDED...12Z ECMWF RUN LOOKS VERY SIMILAR TO PREVIOUS 00Z ECMWF. 12Z GFS IS A MAJOR DEPARTURE FROM PREVIOUS GFS RUN. BOT MODELS AGREE THAT DEEP UPPER LOW ENTERS GREAT BASIN SATURDAY...AND ECMWF THEN MOVES IT NORTHEAST INTO UPPER PLAINS BY MONDAY MORNING. OLD GFS BROUGHT UPPER LOW OVER THE TX/OK PANHANDLE BY MONDAY...NEW GFS SENDS IT OVER NEBRASKA. WITH SO MUCH UNCERTAINTY AND LACK OF RUN TO RUN CONTINUITY FROM THE GFS...HAVE NOT CHANGED PREVIOUS EXTENDED FORECAST WHICH WAS BASED MORE ON THE ECMWF. ONLY DEPARTURE FROM ECMWF IS THAT TEMPERATURES OVER THE WEEKEND WERE MODERATED A BIT FOR CLOUD COVER AND CHANCE PRECIPITATION. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 81 55 86 57 / 60 10 5 0 0 WACO, TX 65 83 56 84 57 / 60 10 5 0 0 PARIS, TX 62 76 52 81 51 / 80 20 5 0 0 DENTON, TX 59 79 49 84 52 / 50 5 5 0 0 MCKINNEY, TX 60 81 48 84 51 / 70 10 5 0 0 DALLAS, TX 63 79 58 86 60 / 60 10 5 0 0 TERRELL, TX 64 78 53 83 54 / 70 10 5 0 0 CORSICANA, TX 62 83 54 85 56 / 70 10 5 0 0 TEMPLE, TX 65 84 54 85 56 / 60 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 6, 4:40 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 440 PM CDT MON OCT 6 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 440 PM CDT MON OCT 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME STORMS THIS AFTERNOON AND EARLY EVENING MAY BE SEVERE WITH LARGE HAIL AND WINDS TO 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO ACCOMPANY THE STORMS. ADDITIONAL STORMS WILL LINGER OVER NORTH TEXAS AFTER MIDNIGHT WITH CLOUD TO GROUND LIGHTNING THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED STORMS WILL BE POSSIBLE ALONG AND EAST OF A PARIS TO CENTERVILLE LINE TUESDAY MORNING. OTHERWISE...STORMS WILL BE POSSIBLE AGAIN SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20.
In the hours before
Special weather statement, Oct 6, 5:18 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CDT MON OCT 6 2008
TXZ115-116-062245-
PALO PINTO TX-STEPHENS TX-
518 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN PALO PINTO COUNTY
NORTHEASTERN STEPHENS COUNTY
AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES EAST OF BRECKENRIDGE...MOVING NORTHEAST
AT 23 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE POSSUM KINGDOM STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3295 9862 3295 9861 3295 9842 3301 9841
3301 9832 3288 9825 3273 9865 3289 9875
TIME...MOT...LOC 2218Z 243DEG 20KT 3285 9860Special weather statement, Oct 6, 5:27 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
527 PM CDT MON OCT 6 2008
TXZ142-062300-
MILLS TX-
527 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN MILLS COUNTY
AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF EARLY...MOVING EAST AT 26
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE MULLIN.
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF...VERY HEAVY RAINFALL...
PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3158 9884 3161 9879 3167 9877 3172 9862
3171 9859 3172 9859 3173 9849 3156 9836
3156 9837 3147 9880
TIME...MOT...LOC 2227Z 253DEG 22KT 3158 9872Special weather statement, Oct 6, 5:46 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CDT MON OCT 6 2008
TXZ115-062315-
STEPHENS TX-
546 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN STEPHENS COUNTY
AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BRECKENRIDGE...MOVING EAST AT 14 MPH.
OTHER STRONG THUNDERSTORMS WERRE NOTED ACROSS THE FAR EASTERN PARTS
OF THE COUNTRY.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM ANY OF
THESE STORMS.
LAT...LON 3290 9859 3265 9857 3258 9858 3252 9881
3269 9888
TIME...MOT...LOC 2246Z 250DEG 12KT 3264 9874Special weather statement, Oct 6, 6:02 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT MON OCT 6 2008
TXZ144-062330-
BOSQUE TX-
602 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BOSQUE COUNTY
AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 21 MILES SOUTHEAST OF STEPHENVILLE...MOVING
NORTHEAST AT 19 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE IREDELL.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3211 9785 3212 9781 3214 9779 3201 9772
3196 9796 3198 9798 3200 9800 3202 9800
3202 9801
TIME...MOT...LOC 2302Z 244DEG 16KT 3204 9791
13Special weather statement, Oct 6, 6:04 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT MON OCT 6 2008
TXZ116-062330-
PALO PINTO TX-
604 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
PALO PINTO COUNTY
AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL FROM 5 MILES WEST OF
GRAFORD...TO 12 MILES NORTH OF STRAWN...OR 22 MILES WEST OF MINERAL
WELLS...MOVING NORTHEAST AT 23 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAFORD AND MINERAL WELLS.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE STORMS.
IF ANY OF THESE STORMS INTENSIFIES...A SEVERE WEATHER WARNING MAY BE
NEEDED.
LAT...LON 3294 9848 3301 9805 3298 9805 3276 9808
3258 9856
TIME...MOT...LOC 2304Z 244DEG 20KT 3274 9842Special weather statement, Oct 6, 6:29 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 629 PM CDT MON OCT 6 2008 TXZ116-117-070000- PALO PINTO TX-PARKER TX- 629 PM CDT MON OCT 6 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL PALO PINTO COUNTY NORTHWESTERN PARKER COUNTY AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF MINERAL WELLS...MOVING EAST AT 33 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COOL...GRAFORD...MINERAL WELLS AND MINERAL WELLS STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3300 9780 3278 9777 3275 9830 3293 9833 TIME...MOT...LOC 2329Z 263DEG 29KT 3285 9820
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 1:35 AM CDT | Special Weather Statement | FWD | Jack | 25 min |
| Oct 6, 3:50 PM CDT | Special Weather Statement | FWD | Comanche | 25 min |
| Oct 6, 4:13 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 62 min |
| Oct 6, 4:29 PM CDT | Special Weather Statement | FWD | Limestone | 61 min |
| Oct 6, 5:13 PM CDT | Areal Flood Advisory | FWD | McLennan | 111 min |
| Oct 6, 5:13 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton | 47 min |
| Oct 6, 5:14 PM CDT | Special Weather Statement | FWD | Eastland | 31 min |
| Oct 6, 5:18 PM CDT | Special Weather Statement | FWD | Palo Pinto | 27 min |
| Oct 6, 5:27 PM CDT | Special Weather Statement | FWD | Mills | 33 min |
| Oct 6, 5:46 PM CDT | Special Weather Statement | FWD | Stephens | 29 min |
| Oct 6, 5:55 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 65 min |
| Oct 6, 5:55 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 43 min |
| Oct 6, 6:02 PM CDT | Special Weather Statement | FWD | Somervell | 28 min |
| Oct 6, 6:04 PM CDT | Special Weather Statement | FWD | Palo Pinto | 26 min |
| Oct 6, 6:13 PM CDT | Severe Thunderstorm Warning | FWD | Limestone, McLennan | 33 min |
| Oct 6, 6:21 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 40 min |
| Oct 6, 6:29 PM CDT | Special Weather Statement | FWD | Parker | 31 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.